Trouble and nightmares

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Carenpolar
Veteran Member


Date Joined Mar 2007
Total Posts : 672
   Posted 2/3/2009 1:39 PM (GMT -7)   
well I started on a new medication called.. Generic Risperdol... on the 4th day after taking this med. I woke up with a terrible night mare. jumped out of bed. and then for hours in the middle of the night. I Was manic. then I got up and took a Zyprexa 10 miligram. I finally got to sleep./ I am dispointed but the generic risperdol. wont work for me I guess I willl need to go back on Zyprexa. the generic risperdol. was only$60. per month but the zyprexa is $250.00 per month. My insurance doesnt cover mental health at all. so I have to pay for my medications......
 
   Thanks for listening...
 
hugs, Caren
 
Bipolar 1

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 2/3/2009 2:22 PM (GMT -7)   
Caren,

This has only happened once, you say? Why not give it a better chance to work? You know it takes a few weeks for all the side effects to even out. The nightmare isn't necessarily related to the med at all if it's a one-time-thing so far, and the mania could have been triggered by your nightmare. If it's going to save you $190, I'd say give it another week or so before you make any decisions.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Rocketman
Regular Member


Date Joined Dec 2008
Total Posts : 156
   Posted 2/3/2009 9:50 PM (GMT -7)   

Caren;

My wife hasn't had any kind of nightmares with the riperdol. She has been taking it for a couple of months now. Sure she has an occasional wierd dream, but so does everyone else. A medication I was on would give me some really strange dreams, but not nightmares. I don't know about the mania part, my wife is RARELY manic so I can't be of much help there. I would definatly stick with it for a while though just basing it on the ost alone. Me I could deal with a nightmare every once in a while if I was gonna save that much money.

Hope it works out for you,

Rocket


"The struggles make you stronger, and the changes make you wise, and happiness has it's own way of taking it's sweet time.
Gary Allan- From "Life Ain't Always Beutiful"


shebsy
Regular Member


Date Joined Nov 2008
Total Posts : 125
   Posted 2/4/2009 3:51 AM (GMT -7)   
Risperdal did not suit me as well. I was constantly drowsy when I was on it and it did not cure most of my symptoms. I also have PTSD, anxiety disorder and abuse issues and I needed something stronger than Risperdal. With Risperdal, I kept having nightmares about my extremely traumatic psychotic phase. With my new medication, I have the strangest dreams but they are not nightmares. I am not sure though if my nightmares were caused by Risperdal or by PTSD.

mommy.michele
Regular Member


Date Joined Dec 2007
Total Posts : 369
   Posted 2/4/2009 11:55 AM (GMT -7)   
I have been on Risperdal since December 2007, and switched to generic a few months ago.  I have never had the nightmares.  I do have more vivid dreams.  But your wife should really give the medication some more time.  It took almost 2 months before I really started feeling it was beneficial.  I like it.  I have hardly had any mania problems for the past year.

"Just because you're in the driver's seat, doesn't mean
you have to run people over." ~ Fred Pausch

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:03 PM (GMT -7)
There are a total of 2,735,029 posts in 301,267 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
392 Guest(s), 13 Registered Member(s) are currently online.  Details
Bololidat, Laker7491, shliv, mikeb2308, dacarte3, Sarebear89, Wytrbt, LG13, NiceCupOfTea, vtu15, Dreamerboy, Mustard Seed, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer